Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 121, NWS Philadelphia/Mount Holly

December 13, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 13, 2025, 1:01 AM EST. It took effect at Dec 13, 2025, 6:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2025, 1:01 AM EST (06:01 UTC)
In effect from
Dec 13, 2025, 6:00 AM EST
Expired
Dec 13, 2025, 2:50 PM EST
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

932 
WHUS71 KPHI 130601
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
101 AM EST Sat Dec 13 2025

ANZ450-451-132100-
/O.NEW.KPHI.SC.Y.0121.251213T1100Z-251213T2300Z/
/O.CON.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
101 AM EST Sat Dec 13 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 25 kt expected. For the Gale Watch, 
  northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 
  to 6 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM this morning to 
  6 PM EST this evening. For the Gale Watch, from Sunday 
  afternoon through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-452>455-132100-
/O.CON.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
101 AM EST Sat Dec 13 2025

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 3 to 6 ft possible.

* WHERE...Portions of Atlantic coastal waters and Delaware Bay 
  Waters. 

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
1 follow-up statement
854 
WHUS71 KPHI 131950
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
250 PM EST Sat Dec 13 2025

ANZ450-451-141000-
/O.CAN.KPHI.SC.Y.0121.000000T0000Z-251213T2300Z/
/O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
/O.NEW.KPHI.GL.W.0034.251214T1600Z-251215T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
250 PM EST Sat Dec 13 2025

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...From 11 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A brief period of small craft advisory
  conditions Sunday afternoon will precede the onset of gale-
  force winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-453>455-141000-
/O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
/O.NEW.KPHI.GL.W.0034.251214T1200Z-251215T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
250 PM EST Sat Dec 13 2025

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 7 ft expected.

* WHERE...In Delaware Bay Waters, Delaware Bay waters north of 
  East Point NJ to Slaughter Beach DE and Delaware Bay waters 
  south of East Point NJ to Slaughter Beach DE. In Atlantic 
  coastal waters, Coastal waters from Great Egg Inlet to Cape 
  May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 7 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452-141000-
/O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
/O.NEW.KPHI.GL.W.0034.251214T1600Z-251215T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
250 PM EST Sat Dec 13 2025

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...From 11 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A brief period of small craft advisory
  conditions Sunday afternoon will precede the onset of gale-
  force winds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

MJL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 8:48 PM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 12, 8:48 PM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
848 PM EST Fri Dec 12 2025

.SYNOPSIS...
High pressure over the area this evening will weaken and shift
to our south and east through Saturday. A weak area of low pressure
tracks nearby later Saturday night and Sunday morning, with an
arctic front crossing our area. The center of arctic high pressure
slides to our south Tuesday before weakening as it shifts offshore
Wednesday. A warm front may slide by to our north Wednesday into
Thursday, followed by a cold front Thursday night.

&&

.NEAR TERM /THROUGH SATURDAY/...
Tranquil conditions continue tonight with light or calm winds
and clear skies. The decent radiational cooling has commenced
and temps have dropped into the teens and low 20s many areas
with mid/upper 20s in the urbany areas. Temps will drop a bit
more before mid/high clouds will stream in after midnight.

For Saturday, high pressure will shift offshore and settle
within the vicinity of Bermuda. At the same time, a weak warm
front will pass north of the Mid-Atlantic as a surface low
tracks across southern Canada. This will cause surface flow to
become more southwesterly aiding in a weak and brief WAA regime.
High temperatures as a result, will be noticeably warmer than
those on Friday with highs in the upper 30s to upper 40s. Aside
for clouds continuing to increase and thicken throughout the
course of the day, the day looks to be relatively benign and
dry. As some would say..."the calm before the storm".

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Confidence continues to increase that a snow event that will
impact the region Saturday night into Sunday morning. A clipper
system will ride along the base of a closed upper low, moving
across the Ohio River Valley during the day Saturday and into
the Mid Atlantic states Saturday night before moving offshore
Sunday. As this clipper system arrives across the region, the
closed upper low will begin to reopen as an amplified trough,
providing baroclinic forcing that will assist in the
strengthening of a weak clipper system into more of a broad
offshore low. As it strengthens, guidance shows a zone of
strengthening 700-850mb frontogenesis (FGEN) developing across
the southern half of the region as snow begins Saturday night
into Sunday morning. Forecast soundings plentiful cold air
through the column that is well saturated aloft with plentiful
moisture within the dendritic growth region. All of this would
point to a zone of potentially some increased snowfall intensity
for a time early Sunday morning with snowfall rates potentially
as high as 1" per hour at times. There still remains some
potential on the southern fringe of the precipitation shield
that the precipitation starts as some light rain or a mix of
rain/snow before changing to all snow. Lows Saturday night will
fall squarely into the 20s, supporting this all-snow event. The
model consensus puts the axis of the maximum precipitation
amounts very close to the I-95 corridor, favoring areas just
south and east. Overall, a widespread 2-4 inches of snow are
expected across the Highlands from northern NJ into southeastern
PA, the I-95 corridor, and across the coastal plain into the
central Delmarva Peninsula and the rest of southern NJ,
including the Jersey Shore. Given the increasing potential for
mesoscale FGEN snow bands, there is a potential for a
concentrated are of 4-5 inches of snowfall somewhere near the
I-95 corridor and immediately south and east with up to 20-30%
chance for for a handful of reports over 5 inches in that
specific area. At this time, we have issued a Winter Weather
Advisory for much of the forecast area. Areas further north and
west, including the Lehigh Valley, Poconos, and extreme
northwestern NJ currently do not have an advisory as they are
expecting around 1-2 inches when the criteria for an advisory is
3 inches or greater. Snowfall is expected to begin during the
late evening hours Saturday night and continue overnight into
Sunday morning, tapering off throughout the morning and moving
offshore by the afternoon. The heaviest snowfall rates look to
occur during the pre-dawn hours early Sunday morning through
mid-morning.

In the wake of this system, a very cold airmass will arrive
with gusty northwesterly winds. Highs Sunday afternoon will only
nudge up a few degrees, topping off in the 20s to low 30s,
though it will feel much colder with northwest winds gusting to
25-30 mph dropping wind chills into the teens with single digits
in the higher elevations. Given the current forecast of total
snowfall, the gusty winds will then result in some blowing snow.
Air temperatures drop into the teens Sunday night with some
single digits possible in the Poconos. A brisk wind will drive
wind chills well down into the single digits to near zero
through Sunday night with some below zero values mostly in the
Poconos. If the wind remains strong enough combined with even
colder temperatures, some areas may be very close to Cold
Weather Advisory criteria later Sunday night and early Monday
morning.

High pressure will continue to build across the eastern US,
keeping the forecast generally dry, but cold temperatures
persist into Monday, with nearly all locations staying below
freezing in the afternoon. A stiff WNW breeze will persist,
keeping wind chills in the 20s with teens across the higher
elevations.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Summary...Arctic air/bitter cold starts to ease during mid-
week, then it turns much milder Thursday, with a chance for
showers Thursday into Thursday night with a cold frontal passage
that will bring back cool weather for Friday.

Synoptic Overview...An upper-level trough and its associated
cyclonic flow will continue to shift east Monday night into
Tuesday. Flow will then become more zonal aloft Wednesday. The
flow aloft then looks to back more Thursday ahead of a
potentially strengthening upper-level trough across the Great
Lakes region, though significant model discrepancies exist
regarding the evolution of the upper-air pattern at this range.
The center of arctic high pressure will slide just to our south
Tuesday before shifting offshore. A warm front may slide by to
our north during Wednesday as low pressure gradually pivots
across the upper Great Lakes region and into portions of Ontario
and Quebec. A trailing cold front looks to pass through the
region Thursday night into Friday.

For Monday night into Tuesday...An upper-level trough and its
associated cyclonic flow is expected to remain in place during
this time frame. It could be enhanced for a brief time Monday
night or Tuesday as a stronger shortwave dives southeastward out
of the Great Lakes and across our area. It is not out of the
question that a few snow showers could accompany this shortwave,
with the best chances being across the northern half or so of
the area. The NBM features PoPs Monday night around 20%, which
seems reasonable so have opted not to make any changes. High
pressure centered to our south Tuesday will begin to shift
offshore, though its axis will extend northward over our area.
This will result in much less wind on Tuesday. It will still be
rather cold, however the harsh conditions will start to ease
slowly.

For Wednesday through Friday...A pattern change should result
in a surge of much milder air across our area as we get into
Thursday. As surface high pressure becomes more anchored in the
western Atlantic and we lose the upper-level trough, warm air
advection will be underway. This should increase more as a warm
front slides by to our north during Wednesday. An upper-trough
across the Great Lakes looks to slide to our north Thursday into
Friday, though there is disagreement amongst the models as to
its exact evolution and the degree of amplification. For now,
the expectation is that a surface low will shift northeastward
from the Great Lakes region Thursday and into Quebec by Friday,
with a trailing cold front passing through the region by Friday.
Southwesterly flow well ahead of this will boost the warm air
advection, with much of our area currently forecast to get into
the 50s on Thursday. Showers (rain for most, some snow in the
Poconos) will be possible with the passage of the cold front,
with PoPs right now in the 40-50% range areawide Thursday night.
Temperatures look to return to near normal for Friday.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. Clear skies attm, with increasing mid and high
level clouds after midnight. Light and variable winds generally
3 kt or less. High confidence.

Saturday...VFR. A few scattered low clouds in the morning,
otherwise mostly cloudy. South-southwest winds around 10 kt with
occasional gusts up to 15-20 kt in the afternoon. Moderate-high
confidence.

Outlook...

Saturday night and Sunday...A period of MVFR/IFR conditions
with snow from about late Saturday evening through mid Sunday
morning. The conditions improve to VFR thereafter. West-
northwest winds increase during Sunday with gusts up to 30
knots.

Monday...VFR. West-northwest wind gusts up to 30 knots.

Monday night...Primarily VFR. Slight chance for snow showers
(around 20%) for the Lehigh Valley terminals.

Tuesday through Wednesday...VFR. No significant weather.

&&

.MARINE...
No marine headlines are in effect through Saturday.

West-northwest winds around 15-20 kt this afternoon will
diminish tonight while becoming west-southwest around 5-15 kt.
Southwest winds will then increase on Saturday around 10-20 kt
with a few gusts up to 23 kt possible in the afternoon. Seas of
1-3 feet. Fair weather.

Outlook...

Saturday night...The conditions are anticipated to be below
Small Craft Advisory criteria.

Sunday...Small Craft Advisory conditions developing during the
morning, then Gale force wind gusts probable late Sunday
afternoon and especially Sunday night. Areas of freezing spray
possible Sunday night.

Monday...Gale force wind gusts possible in the morning,
otherwise Small Craft Advisory conditions probable. Areas of
freezing spray possible during the morning.

Monday night...Small Craft Advisory conditions could linger
into the night with westerly wind 15-20 kt and gusts perhaps
near 25 kt. Seas 2-4 feet.

Tuesday through Tuesday night...No marine headlines are
currently anticipated with winds remaining below 25 kt and seas
below 5 feet.

Wednesday...Small Craft Advisory conditions possible with
southwesterly wind 15-25 kt. Seas 2-4 feet.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 7 PM Saturday to 1 PM EST Sunday
     for PAZ070-071-101>106.
NJ...Winter Weather Advisory from 7 PM Saturday to 1 PM EST Sunday
     for NJZ009-010-012>027.
DE...Winter Weather Advisory from 7 PM Saturday to 1 PM EST Sunday
     for DEZ001-002.
MD...Winter Weather Advisory from 7 PM Saturday to 1 PM EST Sunday
     for MDZ012-015-019-020.
MARINE...Gale Watch from Sunday afternoon through Monday morning for
     ANZ430-431-450>455.

&&

SYNOPSIS...Cooper/Gorse
NEAR TERM...DeSilva/po
SHORT TERM...MJL
LONG TERM...Cooper/Gorse
AVIATION...Cooper/DeSilva/MJL/po
MARINE...Cooper/DeSilva/MJL
Hazardous weather outlook, Dec 12, 1:40 PM EST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
140 PM EST Fri Dec 12 2025

MDZ012-015-019-020-131845-
Kent MD-Queen Annes-Talbot-Caroline-
140 PM EST Fri Dec 12 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 PM EST
SUNDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 2:14 PM ESTWinter Storm WarningPHIBurlington, Camden, Gloucester10 hr
Dec 13, 2:50 PM ESTGale WarningPHI39 hr

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.